It’s hard to feel sexy when you’re not happy.

Depression can cause low libido, but so can antidepressants that are commonly prescribed to treat depression. This distressed state presents a Catch-22. The medicine that makes you feel better may also cause you to lose interest in the activities that make you smile.

Are the men who take antidepressants stuck between a rock and a not-so-hard place?

While antidepressants help manage our moods, be aware that certain drug classes are known for causing sexual side effects. Some studies have found that one-third to two-thirds of patients taking selective serotonin reuptake inhibitors (SSRI) like Prozac, Zoloft, Celexa, and Lexapro experience lower libido, reduced arousal and delayed climax.

For a woman, it is disappointing to invest time into a potential partner only to find out he is depressed AND his libido is diminished due to the antidepressants he is taking. For a man, a decreased sex drive and performance anxiety are the price for happiness. It’s just ironic that while antidepressants help us cope with life, they also take away the very things that make us happy.

There are antidepressants with no sexual side effects. Switching to Wellbutrin (another anti- depressant that works only on dopamine and norepinephrine receptors) or adding this drug to a SSRI may help counteract sexual side effects. I am not a medical physician, so it is best to talk to your doctor about treatment options that can resurrect your libido and still make you and others smile.

SHARE
Previous articleHot Crazy Matrix
Next articleSexiness is a State of Mind
A serial dater for 18 years "Single Gal" has seen it all.... the good, the bad, the ugly and the just plain crazy. Along the way I have learned a few things about how to navigate the tricky and often confusing world of dating. When I am not endeavoring to function as a competent dater, "Single Gal" enjoys sharing her entertaining dating stories with anyone who will listen.

NO COMMENTS